MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 54IN 0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 54IN 0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J207G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an animal underwent an unknown procedure in 2022 and suture was used.During the procedure, it was reported by the account contact that suture may have broken down very quickly causing further complications with the dog after a canine castration.It is unknown if product is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: what is the product code and lot number? i do not have the lot number for this because it was the last one in our box.I will provide all the information i do have.Product code:j207g.Sut vicryl, #0, none, 54" 12 ct.Mfr catalog #j207g, gl code 500270-00.In event description indicates "causing further complications", could you please provide more details about what complications occurred to the patient? i will add the surgical notes from the emergency clinic: vses surgical report a routine ventral midline skin incision was made extending from 1 cm caudal to the xyphoid to 1cm cranial to the pubis.Subcutaneous hemorrhage was addressed using cautery.A #15 scalpel blade was used to enter the abdomen and mayo scissors were used to extend the abdominal incision in a cranial and caudal direction.Hemorrhagic effusion was encountered upon entry into the abdomen.~600ml effusion was sterily collected in 60ml syringes and handed off to administer as an autotransfusion.An additional 400ml effusion was suctioned from the abdominal cavity.The falciform fat pad had been previously removed.Large blood clots were located in the caudal abdomen.The right testicular vessels and vas deferens were located entering into the right inguinal ring.No vessels were entering the left inguinal ring.Further exploration of the left caudal abdomen identified the transected ends of the left testicular vessels with active hemorrhage and the transected left vas deferens and associated vessels with mild oozing hemorrhage.No ligatures from neuter were identified on the left testicular pedicle vessels.The testicular vessels and vas deferens vessels were clamped and a two ligatures (proximal circumferential, distal transfixing) were placed on each.Clamps were removed and no further hemorrhage was identified.The abdomen was flushed with sterile saline to clear the remaining hemorrhagic effusion.A full abdominal explore was performed.Evaluation of the liver and diaphragm was limited by adhesions of left medial, quadrate to the ventral body wall at the sternum/diaphragm and due to the previous right sided incisional gastropexy.Palpation of the diaphragm revealed no defects and apparently healed previously performed herniorrhaphy.The gallbladder was palpable and was easily expressible, but the cbd was unable to be visualized due to previously mentioned liver adhesions.The kidneys and adrenals appeared within normal limits and were within normal size parameters.Spleen was absent, consistent with previously performed splenectomy.The bladder was small with no abnormalities noted.The stomach, duodenum, pancreas, jejunum, ileum, cecum, and colon were all within normal limits for appearance.The colon tended to be mildly displaced to the right of midline and a routine left sided colopexy was performed using 3-0 pds, simple interrupted sutures.The left testicular pedicles were again checked for hemorrhage with none noted.A sponge count was rectified prior to closure.The linea was closed using 0 pds in a simple continuous suture pattern, all air was pushed out of the abdomen prior to closure.The subcutaneous layer was closed using 3-0 monocryl with a cushing suture pattern and the skin was closed using 3-0 monocryl on a cutting needle with an intradermal pattern.Nocita injected along the incision line.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/7/2023.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.The following additional information was obtained: there was no further information to submit as the suture box had been thrown away after surgery.The ligature slipped causing the dog to start bleeding into the abdomen where he then needed to go to an emergency clinic to stop the bleeding.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 54IN 0 NON NDL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15875358
Report Number2210968-2022-09814
Device Sequence Number5362230
Product Code GAM
UDI-Device Identifier10705031038158
UDI-Public10705031038158
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ207G
Device Catalogue NumberJ207G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown